Alabama, 2001Damaging Wind in Alabama, June 14, 2001
June 14, 2001 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 14, 2:29 PM CST, 16 minutes earlier.
Area forecast discussion, Jun 14, 2:29 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
329 PM CDT THU JUN 14 2001
SHORT TERM CONCERNS ONCE AGAIN...AS YESTERDAY'S SEA BREEZE FRONT
DEPARTS NORTHERN SECTIONS...AND TODAY'S FRONT MOVES NORTH THROUGH
SOUTHERN SECTIONS.
BEYOND THE SHORT TERM...MODELS IN FAIR AGREEMENT WITH APPROACHING
FRONTAL SYSTEM...WITH SOME WEAKENING AND SLOWING INDICATED FROM
PREVIOUS RUNS. APPEARS...THAT INDEED A WEAKENING BOUNDARY WILL
APPROACH AND TRANSIT THE AREA. WITH AMPLE MOISTURE AHEAD OF THE
BOUNDARY...MOISTURE...AND ADDITIONAL MESOSCALE FEATURES PRESENT...
CHANCE POPS OVER MOST OF THE AREA FOR FRIDAY LOOKS GOOD. GUIDANCE
SUGGESTING BOUNDARY PASSES NW TO SE OVERNIGHT FRIDAY...BEFORE LAYING
DOWN ACROSS LOWER ALABAMA.
IN THE EXTENDED...DRIER AIR OVER THE WEEKEND...WITH TYPICAL WEAK
FLOW PATTERN REESTABLISHED OVER MIDWEEK...AND FLOW OFF THE GULF. 81
COORDINATION NUMBERS...
HSV 071/085 066/088 2520A
BHM 072/086 067/089 2530
MGM 072/091 069/090 2431
.BHM...NONE.
In the hours before
Special weather statement, Jun 14, 12:25 PM CST, 2 hours 20 minutes before
ALZ001>038-040>050-142100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 PM CDT THU JUN 14 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ALABAMA THROUGH
TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS THE AREA THROUGH THE EARLY EVENING HOURS. THE STORMS
WILL PRODUCE BRIEF PERIODS OF HEAVY RAINFALL...GUSTY WINDS AND
DANGEROUS LIGHTNING. A FEW STORMS MAY PRODUCE WIND GUSTS UP TO 40
MPH.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT LIKELY THROUGH TONIGHT.
WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 2,
BIRMINGHAM IS 4,
MONTGOMERY IS 4,
FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WET MICROBURST,
SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
Thunderstorm Wind, Dallas
- When
- June 14, 2:45 PM CST
- Where
- Dallas County, Selma
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.400, -87.017
Trees were blown down along SR 219 near Selma. A few other locations also reported some trees down in northern Dallas County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 14, 20011 death · 1 event
- Tornadoes in Iowa, June 14, 20013 injured · F2 · 2 events
- Tornado and Hail in Iowa, June 14, 2001$300,000 · F1 · 27 events
- Wildfire in California, June 14 to 20, 20016 injured · $150,000 · 1 event
- Tornado and Hail in Texas, June 14, 2001$91,000 · F0 · 57 events
- Damaging Winds and Lightning Strike in Kansas, June 14, 20012 injured · $305,000 · 78 kt wind · 15 events
- Hail and Damaging Winds in Missouri, June 14, 20012 injured · $90,000 · 1.75 in hail · 31 events
- Extreme Cold in Colorado, June 14, 2001$250,000 · 1 event
- Flash Flood in Missouri, June 14, 2001$200,000 · 1 event
- Flash Flood in Arkansas, June 14 to 15, 2001$175,000 · 1 event
- Flash Flood and Lightning Strike in North Carolina, June 14, 2001$125,000 · 2 events
- Flash Flooding and Flood in Iowa, June 14, 20012 injured · 70 kt wind · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250114.